Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 22, 2005, 5:02 PM CST for 4 counties in Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 5:02 PM CST (23:02 UTC)
- Expired
- Mar 22, 2005, 5:30 PM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Jefferson Davis County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 222303 SVRJAN MSC031-065-127-129-222330- /O.NEW.KJAN.SV.W.0099.050322T2302Z-050322T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 502 PM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI SOUTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI CENTRAL JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI NORTHWESTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 530 PM CST * AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT OLIVE TO PRENTISS...OR ALONG A LINE EXTENDING FROM MAGEE TO 16 MILES WEST OF COLLINS...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MOUNT OLIVE BY 510 PM CST TAYLORSVILLE BY 525 PM CST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SIGNIFICANT DAMAGE. HAIL UP TO THE SIZE OF NICKELS HAVE BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3186 8970 3155 8996 3168 8952 3193 8932 $$ DAB
3 follow-up statements
000 WWUS54 KJAN 222313 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 512 PM CST TUE MAR 22 2005 MSC065-222322- /O.CAN.KJAN.SV.W.0099.000000T0000Z-050322T2330Z/ JEFFERSON DAVIS MS- 512 PM CST TUE MAR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON DAVIS COUNTY IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF JEFFERSON DAVIS COUNTY. LAT...LON 3186 8970 3163 8976 3168 8952 3193 8932 $$ MSC031-127-129-222330- /O.CON.KJAN.SV.W.0099.000000T0000Z-050322T2330Z/ COVINGTON MS-SMITH MS-SIMPSON MS- 512 PM CST TUE MAR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR SOUTHEASTERN SIMPSON...SOUTHERN SMITH AND NORTHWESTERN COVINGTON COUNTIES... AT 508 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. THESE STORMS EXTENDED FROM MOUNT OLIVE TO 9 MILES SOUTHWEST OF MOUNT OLIVE...MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... TAYLORSVILLE BY 525 PM CST STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3186 8970 3163 8976 3168 8952 3193 8932 $$ DAB
000 WWUS54 KJAN 222323 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 522 PM CST TUE MAR 22 2005 MSC127-222332- /O.CAN.KJAN.SV.W.0099.000000T0000Z-050322T2330Z/ SIMPSON MS- 522 PM CST TUE MAR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OF SIMPSON COUNTY. LAT...LON 3186 8963 3165 8969 3168 8952 3193 8932 $$ MSC031-129-222330- /O.CON.KJAN.SV.W.0099.000000T0000Z-050322T2330Z/ COVINGTON MS-SMITH MS- 522 PM CST TUE MAR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR SOUTHEASTERN SMITH AND NORTHERN COVINGTON COUNTIES... AT 519 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS EXTENDED FROM MIZE TO MOUNT OLIVE AND WERE MOVING EAST AT 40 MPH. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3186 8963 3165 8969 3168 8952 3193 8932 $$ DAB
000 WWUS54 KJAN 222328 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 528 PM CST TUE MAR 22 2005 MSC031-129-222338- /O.EXP.KJAN.SV.W.0099.000000T0000Z-050322T2330Z/ COVINGTON MS-SMITH MS- 528 PM CST TUE MAR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SMITH AND COVINGTON COUNTIES EXPIRES AT 530 PM CST... THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3186 8963 3165 8969 3168 8952 3193 8932 $$ DAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:08 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 22, 3:08 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE JACKSON MS 308 PM CST TUE MAR 22 2005 .SHORT TERM... A BRIEF ROUND OF SCT TSRA BEFORE QUIET WEATHER SETTLES INTO THE LOWER MS RIVER VALLEY REGION TONIGHT...SEVERE THUNDERSTORM WATCH 68 IS IN EFFECT UNTIL 8PM IN MY NORTHERN TIER OF COUNTIES. UPPER LOW CONTINUES A SLOW EASTWARD PROGRESSION INTO NW ARK. A 75KT 500MB JET CONTINUES TO TRAVERSE AROUND THIS UPPER FEATURE...NOSING INTO THE NORTHERN HALF OF MS. THE COLD CORE ASSOCIATED WITH THE UPPER LOW HAS ADVECTED 500MB TEMPS OF AROUND -17C TO THE AREA...STEEPENING 700-500MB LAPSE RATES AND RESULTING IN LIS NEAR -5C. AT THE SFC...THE ATMOSPHERE HAS RECOVERED OVER MUCH OF THE AREA IN THE WAKE OF THIS MORNINGS SQUALL LINE...DEWPOINTS ARE IN THE UPPER 50S TO AROUND 60F AND TEMPS ARE WELL INTO THE 70S. WITH THE SFC FRONT EDGING INTO CENTRAL MS PROVIDING LIFT...SCT TSRA WILL OCCUR OVER THE AREA THIS AFTERNOON INTO THIS EVENING. THE BEST THREAT FOR SEVERE STORMS ARE IN MY NORTHERN ZONES...WHERE THE BEST LIFT...THE BEST SHEAR AND A LINGER BOUNDARY WILL RESULT IN A RISK OF LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. SOUTH OF THIS WATCH...A STORM OR TWO COULD REACH SEVERE LIMITS UNTIL ABOUT SUNSET. ALL ACTIVITY SHOULD PUSH NORTH AND EAST OF MY CWFA BY MID EVENING. THE NEXT TWO FORECAST CONUNDRUMS ARE THEN THE STRATUS DECK ROTATING AROUND THE UPPER LOW WHICH WILL ENCROACH ON MY NORTHERN TIER OF ZONES AND FOG POTENTIAL. BELIEVE THAT STRATUS DECK WILL BEGIN TO INFILTRATE MY NW ZONES AFTER SUNSET AND SLOWLY SPREAD EASTWARD OVERNIGHT...PRIMARILY FROM MOREHOUSE PARISH TO NOXUBEE COUNTY. SOUTH OF THIS...SKIES SHOULD REMAIN PARTLY CLOUDY. INSOFAR AS FOG POTENTIAL IS CONCERNED...NOT EXPECTING WIDESPREAD FOG. THE GENERAL RULE OF THUMB IS A CLEAR NIGHT AFTER RAIN YIELDS FOG. THE ONE THING GOING AGAINST THIS IS A TIGHT ENOUGH GRADIENT AROUND THE SFC LOW TO PRODUCE WIND SPEEDS AROUND 5 OR 6 KTS. LOCALIZED GROUND FOG IN LOW LYING AREAS/VALLEYS CAN BE EXPECTED. LOWS TONIGHT WILL FALL IN THE UPPER 40S TO AROUND 50. WEDNESDAY AND WEDNESDAY NIGHT...STRATUS DECK WILL CONTINUE TO AFFECT MY NORTHERN TIER OF COUNTIES DURING THE MORNING...LIFTING OUT DURING THE AFTERNOON. QUITE A BIT OF DISCREPANCY AMONGST MOS GUIDANCE... WITH DIFFERENCES IN HIGH TEMPS AS HIGH AS 10F. THE GFS IS QUITE AGGRESSIVE COOLING 925MB TEMPS VERSUS THE NAM AND NGM...AND I THINK IT IS TOO AGGRESSIVE. HAVE LEANED TOWARD SLIGHTLY WARMER ETA...WHICH KEEPS HIGHS NEAR 60 IN THE NORTH...BUT WARMS THE SOUTHERN TIER OF ZONES TO AROUND 70. BY WED NIGHT...WEAK SFC RIDGE SHOULD BE INFLUENCING THE BETTER PART OF MY CWFA. WITH ONLY A FEW CIRRUS EXPECTED TO ENCROACH ON MY WESTERN ZONES...HAVE OPTED TO GO A DEGREE OR TWO BELOW GUIDANCE...WITH LOWS MAINLY IN THE LOWER 40S./25/ WEAK SURFACE RIDGING LOOKS TO SHIFT EAST OF THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY...ALLOWING SOME WEAK MOISTURE TO RETURN TO THE REGION. IN THE MEANTIME...A SHORTWAVE TROUGH WILL SLIDE INTO THE UPPER MIDWEST. CLOSER TO HOME...IT DOESNT LOOK LIKE THERE WILL BE ENOUGH MOISTURE RETURN INTO OUR FORECAST AREA TO GENERATE ANY WARM ADVECTION TYPE SHOWERS THURSDAY NIGHT INTO FRIDAY MORNING. ISENTROPIC FIELDS ARE STILL SHOWING DECENT ASCENT DURING THIS PERIOD. HOWEVER...THE COMBINATION OF A SMALLER AMOUNT OF MOISTURE AND HIGHER CONDENSATION PRESSURE DEFICITS HAS LEAD ME TO REDUCE RAIN CHANCES FOR THE THURSDAY NIGHT/EARLY FRIDAY MORNING PERIOD. IN FACT...RAIN PROBABLY WONT BE MENTIONED IN THE TEXT FORECAST. /10/ && .LONG TERM... PLENTY OF TIME DISCREPANCIES CONTINUE AMONG THE MEDIUM RANGE MODELS WITH REGARD TO THE EVOLUTION OF THE WEEKEND STORM SYSTEM. MY CONFIDENCE IS A LITTLE BETTER TODAY WITH REGARD TO ANY STRONG OR SEVERE STORM POTENTIAL. HOWEVER...WHEN ANYTHING WILL OCCUR IS STILL UP FOR DEBATE. I PLAN ON FOLLOWING A SLOWER EVOLUTION WITH REGARD TO THE STORM SYSTEM...AT LEAST FOR NOW. A SHORTWAVE TROUGH...TRAVERSING ACROSS THE MIDWEST...WILL ALLOW A COLD FRONT TO APPROACH THE LOWER MISSISSIPPI VALLEY FRIDAY. IT LOOKS LIKE THE FRONT WILL KIND OF GET HUNG UP IN A NEARLY PARALLEL UPPER-LEVEL FLOW FROM CENTRAL TEXAS INTO THE CUMBERLAND PLATEAU DURING THE DAY. WITH THE BOUNDARY LAYER MOISTURE EXPECTED TO INCREASE IN ADVANCE OF THE FRONT...I CANNOT RULE OUT SOME SHOWERS/STORMS BY FRIDAY AFTERNOON. WITH THIS PACKAGE...ILL KEEP RAIN CHANCES IN LOW GRADE CHANCE TERRITORY NORTHWEST AND TAPER TO SLIGHT CHANCE OVER MY SOUTHERN/EASTERN AREAS. THE FRONT IS PRETTY MUCH WAITING ON THE NEXT SHORTWAVE TROUGH... WHICH LOOKS TO MOVE INTO MID-AMERICA BY SATURDAY. THIS SHORTWAVE SHOULD INDUCE A STRONG KINEMATIC RESPONSE...BRINGING STRONG DIFFLUENCE ALOFT WITH A COUPLED UPPER-LEVEL JET STRUCTURE. 850 MB WINDS INCREASE TO 40 TO 50 KNOTS WITH THETA-E VALUES IN EXCESS OF 330K. CONSIDERING THE MID-LEVEL DRY PUNCH ALONG WITH EVERYTHING ELSE IM SEEING...I THINK WE MAY HAVE ANOTHER ROUND OF STRONG OR SEVERE STORMS POSSIBLE BY SATURDAY NIGHT. WHERE? WHO KNOWS. LATER MODEL RUNS WILL HOPEFULLY NARROW EVERYTHING DOWN. SHOWERS AND STORMS WILL PROBABLY CONTINUE INTO SUNDAY MORNING AS THE SHORTWAVE TROUGH PUSHES THE FRONT THROUGH OUR AREA. ILL CONTINUE RAIN CHANCES THROUGH SUNDAY AS THE SHORTWAVE TROUGH MOVES THROUGH OUR AREA. I PLAN ON TAPERING THINGS FROM THE NORTHWEST BY SUNDAY NIGHT. BY THAT TIME...THE BEST LOW-LEVEL MOISTURE SHOULD BE CONFINED CLOSER TO THE COAST. COLD ADVECTION STRATOCU WILL PROBABLY HANG AROUND INTO EARLY MONDAY AS THE 850 MB THERMAL TROUGH COMBINES WITH A MOIST BOUNDARY LAYER. THE TROUGH WILL SLIDE EAST MONDAY AFTERNOON WITH INCREASED RIDGING AT ALL LAYERS BUILDING INTO THE LOWER MISSISSIPPI VALLEY. THANKS GO OUT TO WFO LITTLE ROCK FOR COLLABORATIVE EFFORTS TODAY. /10/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: GAGAN LONG TERM: BUTTS
Hazardous weather outlook, Mar 22, 3:22 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 322 PM CST TUE MAR 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232122- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 322 PM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS EXTREME SOUTHEAST ARKANSAS AND MUCH OF CENTRAL MISSISSIPPI. THE AREA WITH THE GREATEST SEVERE WEATHER RISK EXTENDS NORTH OF LINE FROM CROSSETT ARKANSAS TO MACON MISSISSIPPI. THE ATMOSPHERE HAS RECOVERED IN THE WAKE OF THIS MORNINGS SQUALL LINE. WITH TEMPERATURES WARMING WELL INTO THE 70S AND SUFFICIENT MOISTURE IN PLACE...THE ATMOSPHERE HAS AGAIN BECOME UNSTABLE. MEANWHILE...AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EASTWARD INTO ARKANSAS. THIS FEATURE HAS SHIFTED A COLD FRONT INTO WESTERN MISSISSIPPI...PROVIDING LIFT TO INITIATE ISOLATED THUNDERSTORMS. WITH ADEQUATE WIND SHEAR IN PLACE...THESE THUNDERSTORMS WILL BE SUPER CELLULAR IN NATURE. HAIL GREATER THAN THREE-QUARTERS OF AN INCH AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE WEATHER RISKS WITH ANY OF THE STORMS. AN ISOLATED TORNADO IS POSSIBLE. THE RISK OF SEVERE WEATHER IS EXPECTED TO DIMINISH DURING THE EVENING HOURS AS DAYTIME HEATING IS LOST AND THE FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THIS COMING WEEKEND. ANOTHER STRONG STORM SYSTEM IS FORECAST TO AFFECT OUR AREA BY SATURDAY NIGHT...AND COULD CONTINUE INTO SUNDAY. WITH SUFFICIENT MOISTURE...INSTABILITY...LIFT...AND JET STREAM DYNAMICS IN PLACE...STRONG OR SEVERE THUNDERSTORMS MAY BE POSSIBLE. DUE TO UNCERTAINTIES IN THE FORECAST...IT IS DIFFICULT TO PINPOINT THE EXACT TIMING AND LOCATION OF ANY POTENTIAL FOR STRONG OR SEVERE STORMS. STAY TUNED TO LATER FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS WEEKEND. OTHERWISE...ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 22, 11:41 AM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM TSTM WND DMG HATTIESBURG 31.31N 89.31W
03/22/2005 FORREST MS EMERGENCY MNGR
AWNING OF SERVICE STATION BLOWN OFF MOUNTS ON HARDY
STREET IN HATTIESBURG...REPORTED BY EOC.
&&
LJWSpecial weather statement, Mar 22, 12:59 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1259 PM CST TUE MAR 22 2005 ARZ074>075-MSZ018>019-025>029-032>039-230200- ASHLEY AR-CHICOT AR-ATTALA MS-BOLIVAR MS-CARROLL MS- CHOCTAW MS-GRENADA MS-HOLMES MS-HUMPHREYS MS- LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS- SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 8 PM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW HOLMES HUMPHREYS IN EAST CENTRAL MISSISSIPPI NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI OKTIBBEHA IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...DERMOTT... LAKE VILLAGE...EUDORA...BELZONI...ISOLA...GREENVILLE...CROSSETT... NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...MACON... BROOKSVILLE...WINONA...GRENADA...STARKVILLE...INDIANOLA... RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO... CLEVELAND...LOUISVILLE...ACKERMAN AND WEIR
Special weather statement, Mar 22, 2:06 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 206 PM CST TUE MAR 22 2005 ARZ074>075-MSZ018>019-025>029-032>039-230200- ASHLEY AR-CHICOT AR-ATTALA MS-BOLIVAR MS-CARROLL MS- CHOCTAW MS-GRENADA MS-HOLMES MS-HUMPHREYS MS- LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS- SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS- SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW HOLMES HUMPHREYS IN EAST CENTRAL MISSISSIPPI NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI OKTIBBEHA IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...DERMOTT... LAKE VILLAGE...EUDORA...BELZONI...ISOLA...GREENVILLE...CROSSETT... NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...MACON... BROOKSVILLE...WINONA...GRENADA...STARKVILLE...INDIANOLA... RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO... CLEVELAND...LOUISVILLE...ACKERMAN AND WEIR
Special weather statement, Mar 22, 3:26 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 326 PM CST TUE MAR 22 2005 ARZ074>075-MSZ018>019-025>029-032>039-230200- ASHLEY AR-CHICOT AR-ATTALA MS-BOLIVAR MS-CARROLL MS- CHOCTAW MS-GRENADA MS-HOLMES MS-HUMPHREYS MS- LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS- SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS- SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW HOLMES HUMPHREYS IN EAST CENTRAL MISSISSIPPI NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI OKTIBBEHA IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...DERMOTT... LAKE VILLAGE...EUDORA...BELZONI...ISOLA...GREENVILLE...CROSSETT... NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...MACON... BROOKSVILLE...WINONA...GRENADA...STARKVILLE...INDIANOLA... RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO... CLEVELAND...LOUISVILLE...ACKERMAN AND WEIR
Special weather statement, Mar 22, 4:00 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 400 PM CST TUE MAR 22 2005 ARZ074>075-222300- ASHLEY AR-CHICOT AR- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 68 FOR THE FOLLOWING AREAS IN ARKANSAS THIS CANCELS 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT... HAMBURG...WEST CROSSETT...DERMOTT...LAKE VILLAGE AND EUDORA MSZ018>019-025>029-032>039-230200- ATTALA MS-BOLIVAR MS-CARROLL MS-CHOCTAW MS-GRENADA MS- HOLMES MS-HUMPHREYS MS-LEFLORE MS-MONTGOMERY MS- NOXUBEE MS-OKTIBBEHA MS-SUNFLOWER MS-WASHINGTON MS- WEBSTER MS-WINSTON MS- SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW HOLMES HUMPHREYS IN EAST CENTRAL MISSISSIPPI NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI OKTIBBEHA IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...LOUISVILLE... BELZONI...ISOLA...GREENVILLE...GREENWOOD...MACON...BROOKSVILLE... WINONA...GRENADA...STARKVILLE...INDIANOLA...RULEVILLE...VAIDEN... NORTH CARROLLTON...CARROLLTON...KOSCIUSKO...CLEVELAND... ACKERMAN AND WEIR
Special weather statement, Mar 22, 4:52 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 452 PM CST TUE MAR 22 2005 MSZ018>019-034>035-230000- BOLIVAR MS-HUMPHREYS MS-SUNFLOWER MS-WASHINGTON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 68 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 4 COUNTIES IN CENTRAL MISSISSIPPI HUMPHREYS IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON THIS INCLUDES THE CITIES OF...BELZONI...ISOLA...GREENVILLE... INDIANOLA...RULEVILLE AND CLEVELAND MSZ025>029-032>033-036>039-230200- ATTALA MS-CARROLL MS-CHOCTAW MS-GRENADA MS-HOLMES MS- LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS- WEBSTER MS-WINSTON MS- SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 11 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW HOLMES IN EAST CENTRAL MISSISSIPPI NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI OKTIBBEHA THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...LOUISVILLE... GREENWOOD...MACON...BROOKSVILLE...WINONA...GRENADA...STARKVILLE... VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO... ACKERMAN AND WEIR
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:03 AM CST | Severe Thunderstorm Warning | JAN | Washington | 57 min |
| Mar 22, 5:13 AM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 22, 5:22 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 53 min |
| Mar 22, 5:34 AM CST | Severe Thunderstorm Warning | JAN | Adams | 56 min |
| Mar 22, 5:51 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 54 min |
| Mar 22, 5:54 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 51 min |
| Mar 22, 5:58 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 62 min |
| Mar 22, 6:09 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 81 min |
| Mar 22, 6:29 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 61 min |
| Mar 22, 6:45 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 30 min |
| Mar 22, 6:58 AM CST | Tornado Warning | JAN | Lawrence, Lincoln | 51 min |
| Mar 22, 7:08 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 67 min |
| Mar 22, 7:17 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 58 min |
| Mar 22, 7:34 AM CST | Tornado Warning | JAN | Simpson, Smith | 56 min |
| Mar 22, 7:37 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 53 min |
| Mar 22, 7:46 AM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 44 min |
| Mar 22, 7:53 AM CST | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Mar 22, 8:08 AM CST | Tornado Warning | JAN | Covington | 52 min |
| Mar 22, 8:15 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 60 min |
| Mar 22, 8:22 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 53 min |
| Mar 22, 8:28 AM CST | Severe Thunderstorm Warning | JAN | Jones | 47 min |
| Mar 22, 8:35 AM CST | Severe Thunderstorm Warning | JAN | Newton | 25 min |
| Mar 22, 8:35 AM CST | Tornado Warning | JAN | Jones | 25 min |
| Mar 22, 8:41 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 49 min |
| Mar 22, 8:50 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 55 min |
| Mar 22, 9:02 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 58 min |
| Mar 22, 3:56 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 49 min |
| Mar 22, 4:19 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lawrence, Lincoln | 41 min |
| Mar 22, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 52 min |
| Mar 22, 4:31 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 29 min |
| Mar 22, 5:51 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.